Florida, 2003Lightning Strike in Florida, July 29, 2003
July 29, 2003 · NWS MFL · 1 event in 1 county or zone
1 lightning, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 1
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before the first event at Jul 29, 12:10 PM EST, 1 hour 50 minutes earlier.
Area forecast discussion, Jul 29, 12:10 PM EST, 1 hour 50 minutes before
SOUTH FLORIDA AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI
110 PM EDT TUE JUL 29 2003
UPPER LEVEL LOW THAT WAS OVER CENTRAL CUBA YESTERDAY HAS OPENED UP
INTO A TROUGH OF LOW PRESSURE OVER THE REGION EARLY THIS
AFTERNOON...AS THE HIGH PRESSURE AT THE SURFACE MOVED INTO THE CWA
FROM CENTRAL FLORIDA.
SHOWERS AND THUNDERSTORMS WERE STARTING TO DEVELOP ALONG THE EAST
COAST SEA BREEZE EARLY THIS AFTERNOON...AND SHOULD CONTINUE TO
DEVELOP THROUGH THE AFTERNOON AND MOVE SLOWLY INLAND. OTHER SHOWERS
AND THUNDERSTORMS SHOULD ALSO DEVELOP ALONG THE WEST COAST SEA
BREEZE LATER THIS AFTERNOON AND MOVE SLOWLY INLAND.
THE SHOWERS AND THUNDERSTORMS THAT DO DEVELOP WILL HAVE LOCALLY
HEAVY RAINFALL...AS THE STEERING FLOW WILL BE LIGHT DUE TO THE HIGH
OVER THE REGION. A FEW THUNDERSTORMS COULD ALSO APPROACH THE STRONG
SIDE LATE THIS AFTERNOON WERE THE SEA BREEZES COLLIDE...AS THE MID
LEVELS HAVE COOL A LITTLE DUE TO THE THROUGH OVER THE REGION.
THE ACTIVITY SHOULD THEN DIED OUT THIS EVENING AS THE HEATING OF THE
DAY IS LOSS. A FEW SHOWERS AND THUNDERSTORMS COULD AFFECT THE WEST
COAST AND THE SOUTHEAST COAST AFTER MIDNIGHT...AS SOME OF THE
SHOWERS AND THUNDERSTORMS OVER THE ATLANTIC AND GULF WATERS COULD
MOVE ONSHORE ON A SOUTH TO SOUTHEAST WIND DIRECTION.
THE HIGH WILL THEN MOVE SLOWLY NORTHWARD TO CENTRAL FLORIDA THROUGH
FRIDAY...AS THE UPPER LEVEL TROUGH WEAKENS. THIS WILL ALLOW THE
WINDS TO BECOME SOUTHEAST ON WEDNESDAY AND REMAIN SOUTHEAST THROUGH
FRIDAY. SO WE SHOULD GET BACK TO A MORE TYPICAL SUMMER PATTERN ON
WEDNESDAY AND REMAIN THAT WAY THROUGH FRIDAY.
.EXTENDED...
THE HIGH WILL REMAIN OVER THE CENTRAL FLORIDA THROUGH THE WEEKEND
BEFORE MOVING BACK OVER SOUTH FLORIDA EARLY NEXT WEEK...AS THE UPPER
TROUGH OVER THE EASTERN US DEEPENS INTO THE SOUTHEAST. THIS WILL
ALLOW SOUTH FLORIDA TO REMAIN IN THE SUMMER PATTERN THROUGH THE
WEEKEND BEFORE THE CHANCE OF SHOWERS AND THUNDERSTORMS INCREASE
EARLY NEXT WEEK.
.MARINE...
THE WINDS WILL REMAIN LESS THAN 10 KNOTS THROUGH THE WEEKEND OUT OF
THE SOUTHEAST AFTER TONIGHT. TONIGHT THE WIND WILL BE OUT OF THE
SOUTH TO SOUTHEAST LESS THAN 10 KNOTS.
.FIRE WEATHER...
NO PROBLEMS ARE ANTICIPATED AS THE RELATIVE HUMIDITIES WILL REMAIN
WELL ABOVE CRITICAL VALUES.
PBI TB 077/091 077/091 078 54342
FLL TB 079/090 079/090 080 54342
MIA TB 078/091 078/091 079 54342
APF TT 075/090 075/090 075 54434
.MIA...NONE.
BAXTER
Hazardous weather outlook, Jul 29, 4:00 AM EST, 10 hours before
FLZ063-066>075-291500-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MIAMI FL
500 AM EDT TUE JUL 29 2003
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA.
.DAY ONE...THIS AFTERNOON
...MODERATE RISK OF WATERSPOUTS SOUTHEAST COAST THIS MORNING...
...SCATTERED THUNDERSTORMS THIS AFTERNOON...
LIGHT EAST TO SOUTHEAST WINDS OVER THE ATLANTIC WATERS WILL PRODUCE
AN ELEVATED RISK OF WATERSPOUTS OVER THE NEARSHORE WATERS OF THE
ATLANTIC AND BISCAYNE BAY.
SCATTERED SHOWERS AND THUNDERSTORMS WILL OCCUR DURING THE AFTERNOON
AND EVENING HOURS. WHILE MOST OF THE ACTIVITY WILL REMAIN JUST
INLAND FROM THE COAST...BUT A FEW COULD AFFECT THE IMMEDIATE COASTAL
AREAS AS WELL.
NO OTHER HAZARDOUS WEATHER IS EXPECTED.
ADDITIONAL INFORMATION AND DETAILED GRAPHICS CAN BE FOUND ON
THE NATIONAL WEATHER SERVICE WEB SITE AT MIAMIWEATHER.INFO.
FOR INFORMATION IN SPANISH, VISIT OUR WEB SITE AT
ELTIEMPOENMIAMI.INFO.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
In the hours before
Special weather statement, Jul 29, 1:50 PM EST, 10 minutes before
FLZ073-074-292000-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
250 PM EDT TUE JUL 29 2003
...STRONG THUNDERSTORMS OVER THE WESTERN METRO AREAS OF MIAMI-DADE
COUNTY...
SCATTERED STRONG THUNDERSTORMS OVER THE WESTERN METRO AREAS OF
MIAMI-DADE COUNTY WILL PRODUCE VERY HEAVY RAINS...STRONG WIND
GUSTS AND FREQUENT LIGHTNING THROUGH 400 PM. THE MAIN AREA AFFECTED
WILL BE FROM DORAL SOUTH THROUGH HOMESTEAD AND FROM THE
PALMETTO WESTWARD. THE STORMS COULD ALSO PRODUCE BRIEF FUNNEL
CLOUDS AND SMALL HAIL. THE BEST COURSE OF ACTION IS TO REMAIN INDOORS
UNTIL THE STORMS HAVE PASSED.
WWUS82 KMFL 291849
SPSMIA
FLZ073-074-292000-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
250 PM EDT TUE JUL 29 2003
...STRONG THUNDERSTORMS OVER THE WESTERN METRO AREAS OF MIAMI-DADE
COUNTY...
SCATTERED STRONG THUNDERSTORMS OVER THE WESTERN METRO AREAS OF
MIAMI-DADE COUNTY WILL PRODUCE VERY HEAVY RAINS...STRONG WIND
GUSTS AND FREQUENT LIGHTNING THROUGH 400 PM. THE MAIN AREA AFFECTED
WILL BE FROM DORAL SOUTH THROUGH HOMESTEAD AND FROM THE
PALMETTO WESTWARD. THE STORMS COULD ALSO PRODUCE BRIEF FUNNEL
CLOUDS AND SMALL HAIL. THE BEST COURSE OF ACTION IS TO REMAIN INDOORS
UNTIL THE STORMS HAVE PASSED.
Lightning, Miami-Dade
- When
- July 29, 2:00 PM EST
- Where
- Miami-Dade County, Redland
- Injuries
- 1 direct, 0 indirect
- Reported by
- BROADCAST MEDIA
- Coordinates
- 25.609, -80.499 (the zone’s center; the record gives no point)
A man inside a shed at a nursery was shocked when lightning entered through a telephone. He suffered memory loss and was transported to a local hospital.
- Lightning
- A lightning strike that killed, injured or caused damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Lightning Strike in North Carolina, July 29, 20033 deaths · 1 injured · $30,000 · 1 event
- Heat in Nevada, July 29, 20031 death · 1 event
- Hail and Damaging Winds in Oklahoma, July 29 to 30, 2003$1.2 million · 1.75 in hail · 17 events
- Damaging Winds in Arizona, July 29, 2003$200,000 · 56 kt wind · 3 events
- Flash Flooding in North Carolina, July 29, 2003$100,000 · 5 events
- Damaging Wind and Lightning Strike in North Carolina, July 29, 2003$55,000 · 50 kt wind · 3 events
- Flash Flood and Damaging Wind in Arizona, July 29, 2003$50,000 · 53 kt wind · 2 events
- Heavy Rain in California, July 29, 2003$45,000 · 1 event
- Hail and Damaging Winds in South Dakota, July 29, 20031.75 in hail · 24 events
- Lightning Strike in Florida, July 29, 2003$30,000 · 1 event
- Hail and Damaging Winds in Minnesota, July 29, 20031 in hail · 21 events
- Flash Flood in Arizona, July 29, 2003$25,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5367540.